MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFB73, 12X100 KII SH BLD ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFB73, 12X100 KII SH BLD ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFB73
Medical Device Problem Codes Material Fragmentation (1261); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: unknown event description: [translation] i would like to point out to you a problem of materiovigilance observed on a trocard sleeve (ref cfb73 lot 1424774).The sleeve was defective, the balloon was punctured, we kept the product (it was in contact with the patient but was decontaminated).From the form: the balloon was pierced and the surgeon was not able to inflate it.Patient status: no patient injury or illness occurred associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured cannula tip.Based on the condition of the returned unit, it is possible that the cannula tip fractured due a large force applied to the cannula tip.It is also possible that the cannula was more susceptible to breakage.However, the exact root cause of the cannula tip fracture is unknown.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: unknown.Event description: [translation] i would like to point out to you a problem of materiovigilance observed on a trocard sleeve (ref cfb73 lot 1424774).The sleeve was defective, the balloon was punctured, we kept the product (it was in contact with the patient but was decontaminated).From the form: the balloon was pierced and the surgeon was not able to inflate it.Additional information received by email from applied medical representative on 25oct21: there was visible damage to the balloon.There was scratches on the shaft of the trocar.Metal retractors were used.Farabeuf retractor (for the open coeliochirugie technique).No sharp instrumentation come in contact with the balloon.The teams used a cfb73 trocar to perform open laparoscopic surgery.The surgeon placed the trocar.They inflated the fixation balloon and then pulled the trocar up.The trocar came straight out of the body: at this moment, they noticed that the fixation balloon was pierced (and not inflated correctly) and the distal part of the trocar was damaged.The nurse checked in the primary packaging of the trocar: no debris present.No patient injury: the surgeon also checked that no trocar debris was present in the patient's body.I have no other information.Intervention: the surgeon also checked that no trocar debris was present in the patient's body patient status: no patient injury: the surgeon also checked that no trocar debris was present in the patient's body.

Brand Name
CFB73, 12X100 KII SH BLD ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12674076
Report Number2027111-2021-00686
Device Sequence Number11894661
Product Code GCJ
UDI-Device Identifier00607915117634
UDI-Public(01)00607915117634(17)240812(30)01(10)1424774
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2024
Device Model NumberCFB73
Device Catalogue Number101473808
Device Lot Number1424774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FARABEUF RETRACTOR
Patient SexPrefer Not To Disclose